Format

Send to:

Choose Destination
See comment in PubMed Commons below
Lancet. 2000 Nov 4;356(9241):1574-5.

Injectional anthrax in a heroin skin-popper.

Abstract

Anthrax is rare in western Europe but may arise sporadically in people exposed to animal products from endemic areas. A heroin-injecting drug user presented with a severe soft-tissue infection at the injection site, septic shock, and meningitis. A gram-positive endospore-forming aerobic rod was isolated from the soft tissue and cerebrospinal fluid; confirmation of Bacillus anthracis was made by PCR. Since contaminated heroin was the probable source of infection, this case is of concern and warrants surveillance.

PMID:
11075776
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk